Alert archive / Maine / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Feb 9, 2017, 8:49 PM EST for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, Grafton County, New Hampshire. It took effect at Feb 9, 2017, 11:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2017, 8:49 PM EST (01:49 UTC)
- In effect from
- Feb 9, 2017, 11:00 PM EST
- Expired
- Feb 10, 2017, 9:44 AM EST
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 93 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS41 KGYX 100149 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 849 PM EST Thu Feb 9 2017 ...Wind, blowing snow,and bitter cold expected through tonight... .Snow will taper to flurries tonight as deepening low pressure southeast of Cape Cod quickly exits into the maritimes. The falling snow, combined with strong northerly winds, will produce sharply reduced visibility in blowing and drifting snow through the evening commute. Much colder air will follow this system overnight and Friday with bitterly cold wind chills expected, especially across the mountains and foothills. MEZ012-019-024-100300- /O.CAN.KGYX.WS.W.0005.000000T0000Z-170210T0300Z/ Southern Oxford-Interior Cumberland-Coastal Cumberland- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, New Gloucester, Gray, North Windham, Gorham, Bridgton, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, and Brunswick 849 PM EST Thu Feb 9 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Gray has cancelled the Winter Storm Warning. Blowing snow will continue overnight and into Friday. $$ MEZ007>009-101400- /O.CAN.KGYX.WW.Y.0010.000000T0000Z-170210T0300Z/ /O.NEW.KGYX.WC.Y.0002.170210T0400Z-170210T1500Z/ Northern Oxford-Northern Franklin-Central Somerset- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, and Jackman 849 PM EST Thu Feb 9 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Gray has issued a Wind Chill Advisory...which is in effect until 10 AM EST Friday. The Winter Weather Advisory has been cancelled. * HAZARD TYPES...Dangerously cold wind chills. * TIMING...Wind chills will plunge to dangerous levels after midnight until mid morning Friday. * IMPACTS...Persons or animals left outside will suffer frost bite or hypothermia if precautions are not taken. * Winds...Northwest 10 to 15 mph with gusts up to 30 mph. * Temperatures...7 below to 6 above zero. * Wind Chill...As low as 28 below due to temperatures 7 below to 4 above zero...and winds Northwest 10 to 15 mph with gusts up to 30 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS...A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$ MEZ013-014-020>022-025>028-100300- /O.CON.KGYX.WS.W.0005.000000T0000Z-170210T0300Z/ Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 849 PM EST Thu Feb 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * HAZARD TYPES...Snow. * Accumulations...Snow accumulation of 8 to 12 inches. * TIMING...Snow is tapering off to flurries and significant accumulations will be ending by 10 PM. * IMPACTS...Snow covered roads and blowing and drifting snow will lead to hazardous travel conditions. * Winds...North 15 to 20 mph with gusts up to 35 mph. * Visibilities...one quarter to one half mile at times. * Temperatures...Around 10 above. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight... food...and water in your vehicle in case of an emergency. For a more precise forecast for your specific location...go to www.weather.gov/gray. && $$ NHZ001>004-101400- /O.NEW.KGYX.WC.Y.0002.170210T0400Z-170210T1500Z/ Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Including the cities of Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, and Crawford Notch 849 PM EST Thu Feb 9 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... The National Weather Service in Gray has issued a Wind Chill Advisory...which is in effect until 10 AM EST Friday. * HAZARD TYPES...Dangerously cold wind chills. * Wind Chill...As low as 24 below due to temperatures 5 below to 4 above zero...and winds Northwest 10 to 15 mph with gusts up to 30 mph. * TIMING...Wind chills will plunge to dangerous levels after midnight until through mid morning Friday. * IMPACTS...Persons or animals left outside will suffer frost bite or hypothermia if precautions are not taken. * Winds...Northwest 10 to 15 mph with gusts up to 30 mph. * Temperatures...5 below to 4 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$
3 follow-up statements
340 WWUS41 KGYX 100326 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 1026 PM EST Thu Feb 9 2017 ...Wind, blowing snow,and bitter cold expected through Friday morning... .Snow flurries will come to an end overnight as low pressure exits into the maritimes. Strong northerly winds will blow that snow that has fallen and may produce reduced visibilities. Much colder air will follow this system overnight and into Friday morning with bitterly cold wind chills expected, especially across the mountains and foothills. MEZ013-014-020>022-025>028-100430- /O.EXP.KGYX.WS.W.0005.000000T0000Z-170210T0300Z/ Southern Franklin-Southern Somerset-Androscoggin-Kennebec- Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 1026 PM EST Thu Feb 9 2017 ...WINTER STORM WARNING HAS EXPIRED... Light snow flurries may continue as well as blowing snow. $$ MEZ007>009-NHZ001>004-101500- /O.CON.KGYX.WC.Y.0002.170210T0400Z-170210T1500Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, and Crawford Notch 1026 PM EST Thu Feb 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * HAZARD TYPES...Dangerously cold wind chills. * Wind Chill...As low as 28 below due to temperatures 6 below to 4 above zero...and winds Northwest 10 to 20 mph with gusts up to 30 mph. * TIMING...Wind chills will plunge to dangerous levels after midnight until through mid morning Friday. * IMPACTS...Persons or animals left outside will suffer frost bite or hypothermia if precautions are not taken. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Temperatures...6 below to 4 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$ Hanes
927 WWUS41 KGYX 100847 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 347 AM EST Fri Feb 10 2017 ...Wind and bitter cold expected through Friday morning... .Much colder air will move in this morning with bitterly cold wind chills expected, especially across the mountains and foothills. MEZ007>009-NHZ001>004-101500- /O.CON.KGYX.WC.Y.0002.000000T0000Z-170210T1500Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, and Crawford Notch 347 AM EST Fri Feb 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * HAZARD TYPES...Dangerously cold wind chills. * Wind Chill...As low as 29 below due to temperatures 7 below to 3 above zero...and winds Northwest 10 to 20 mph with gusts up to 25 mph. * TIMING...Wind chills will plunge to dangerous levels after midnight until through mid morning Friday. * IMPACTS...Persons or animals left outside will suffer frost bite or hypothermia if precautions are not taken. * Winds...Northwest 10 to 20 mph with gusts up to 25 mph. * Temperatures...7 below to 3 above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors...make sure you wear a hat and gloves. && $$
235 WWUS41 KGYX 101444 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 944 AM EST Fri Feb 10 2017 MEZ007>009-NHZ001>004-101545- /O.CAN.KGYX.WC.Y.0002.000000T0000Z-170210T1500Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, and Crawford Notch 944 AM EST Fri Feb 10 2017 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Wind Chill Advisory. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 7:08 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 9, 7:08 PM EST, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
708 PM EST Thu Feb 9 2017
.SYNOPSIS...
A very active storm pattern continues through the start of next
week. Deepening low pressure southeast of Cape Cod will quickly
exit into the maritimes by evening with the steadier snow
tapering to flurries. A weak ridge of high pressure will briefly
build in for Friday. On Saturday, warm air advection ahead of a
weak disturbance will bring a few inches of snow to the region.
Another stronger system will impact the region Sunday night
into Monday with more snow.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
710 PM Update...
Have cancelled the winter weather warnings/advisories for NH and
York County in Maine as snow tapers off to flurries. Substantial
snowfall is offshore and over the Mid Coast and Downeast at
this point so will allow those warnings/advisories to continue
for a little while longer as long as observation stations are
reporting. Not expecting much more than a tenth or so
additionally at this point except maybe from Wiscasset east.
Looks like a very chilly night and will be looking at issuing a
wind chill advisory for the northern counties shortly.
510 PM Update...
Minor changes to adjust temperatures and PoPs based on current
radar and observations as well as latest guidance. Will let the
winter storm warnings/advisories continue through the evening
commute then will be dropping them from west to east...maybe an
hour or so. This will avoid the mixed message that the threat
no longer exists...so even though we are only detecting light
snow in western NH at this point will wait a bit longer.
Previous discussion...
At 19z...a rapidly deepening 978 millibar ocean low was vicinity
of the 40N/70W benchmark and moving east-northeast. NWS Doppler
radar mosaic shows the heavier snow bands collapsing towards
the coast and this trend will continue over the next few hours
before the activity tapers to flurries by evening. I've made
some minor adjustments to snowfall amounts to reflect observed
snowfall as well as radar trends. Heaviest snow for the
remainder of this event will be concentrated over southeast New
Hampshire into adjacent coastal Maine. Thus far...banding with
this event has resulted in significant differences in snowfall
amounts over relatively short distances. The current timing of
the winter weather headlines looks reasonable at this point and
no changes were made with the new public issuance at 3 PM. Gusty
northerly flow with this system will drag much colder air into
the region overnight and we may be looking at wind chill
advisory criteria near the International border late tonight
into the day on Friday. Lows tonight will range from single
numbers below zero in the mountains and in the single numbers
above zero elsewhere.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Gusty Northwest winds will persist on Friday with a few upslope
clouds and snow showers across the higher terrain before the
trough axis swings offshore during the afternoon. Highs will
range from single numbers in the mountains to the teens
elsewhere...with wind chills shaving a good 10 to 15 degrees off
those values. Winds should drop off by late afternoon as the
weak ridge axis slides overhead. The ridge axis will slide
offshore Friday evening with clouds gradually increasing from
southwest to northeast in developing warm air advection. Expect
light snow to develop over much of New Hampshire and adjacent
southwest Maine during the predawn hours along with some light
accumulations.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Our active pattern looks to continue through the extended
portion of the forecast. Our main concern revolves around Sunday
night and Monday where a rapidly deepening coastal storm could
bring high-impact weather.
A short wave trough will move through the region on Saturday
along with a burst of WAA. This will likely be enough for a
little light snow during the day. It's possible that coastal
redevelopment may occur early enough and close enough to the
coast to allow for a period of steady, accumulating snow
especially on the coastal plain. A couple inches will be
possible.
A really strong short wave trough approaches from the northwest
on Sunday. Various pieces of 12z guidance suggests this wave
will amplify as it approaches southern New England Sunday night.
The result is explosive cyclogenesis just to our south and east
in several deterministic models and ensemble members. The
result, especially in the 12z deterministic ECMWF and GFS, would
be a fairly high-impact winter storm with plenty of wind, snow,
and perhaps some mixed precipitation. It's possible that the
short wave trough responsible for this modeled storm hasn't been
completely accurately sampled yet, so different solutions over
the next few runs are quite possible if not likely. Stay tuned.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /through Friday night/...IFR and LIFR in snow and
blowing snow...improving to VFR from southwest to northeast this
evening. Sct MVFR cigs will linger overnight into Friday morning
across the mountains. Northerly surface wind will gust up to 25 kt
at times through early Friday afternoon. MVFR developing btw 06z
and 12z Saturday in light snow with lcl IFR possible.
Long Term...MVFR to IFR conditions in snow likely on Saturday.
VFR conditions may return Saturday night into early Sunday.
However, a coastal storm will be possible later Sunday through
Monday which may pose a myriad of hazards.
&&
.MARINE...
Short Term /through Friday night/...Gales into Friday for all
waters except Casco Bay where we should see conditions improve
to Small Craft by Friday morning. Winds and seas should briefly
drop below Small Craft Friday night.
Long Term...The main issue in the extended will be a possible
coastal storm Sunday night and Monday. This storm will have the
potential to bring storm force winds.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning until 10 PM EST this evening for
MEZ012>014-019>022-024>028.
Winter Weather Advisory until 10 PM EST this evening for
MEZ007>009.
NH...None.
MARINE...Freezing Spray Advisory until noon EST Friday for ANZ150>154.
Gale Warning until 5 AM EST Friday for ANZ153.
Gale Warning until 4 PM EST Friday for ANZ150>152-154.
&&
NEAR TERM...Hanes
SHORT TERM...Schwibs
LONG TERM...EksterHazardous weather outlook, Feb 9, 6:55 PM EST, 1 hour 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Gray ME 655 PM EST Thu Feb 9 2017 MEZ018-023-NHZ001>015-110000- Interior York-Coastal York-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 655 PM EST Thu Feb 9 2017 This Hazardous Weather Outlook is for southwest Maine...New Hampshire...central New Hampshire...northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional light accumulating snow is expected on Saturday. A more significant system will bring the potential of snow and wind Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-019>022-024>028-110000- Southern Oxford-Southern Franklin-Southern Somerset- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 655 PM EST Thu Feb 9 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Maine...south central Maine...southwest Maine and western Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional light accumulating snow is expected on Saturday. A more significant system will bring the potential of snow and wind Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-110000- Northern Oxford-Northern Franklin-Central Somerset- 655 PM EST Thu Feb 9 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for west central Maine and western Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional light accumulating snow is expected on Saturday. A more significant system will bring the potential of snow and wind Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-110000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 655 PM EST Thu Feb 9 2017 ...GALE WARNING IN EFFECT UNTIL 4 PM EST FRIDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. A more significant system will bring the potential for storms Sunday night and/or Monday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-110000- Casco Bay- 655 PM EST Thu Feb 9 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. Cold air moving over the waters on Friday will bring light freezing spray. A more significant system will bring the potential of gales on Sunday night. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 9, 8:22 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
822 PM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM SNOW 1 WNW PARKER HEAD 43.79N 69.83W
02/09/2017 M11.5 INCH SAGADAHOC ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1701298
BROWNLocal storm report, Feb 9, 8:23 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
823 PM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM SNOW 2 ENE LEAVITT PARK 43.68N 71.42W
02/09/2017 M6.0 INCH CARROLL NH SOCIAL MEDIA
&&
EVENT NUMBER GYX1701299
BROWNLocal storm report, Feb 9, 8:25 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
825 PM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM SNOW LONDONDERRY 42.87N 71.37W
02/09/2017 M16.0 INCH ROCKINGHAM NH SOCIAL MEDIA
&&
EVENT NUMBER GYX1701300
BROWNLocal storm report, Feb 9, 8:27 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
827 PM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM SNOW ASHLAND 43.70N 71.63W
02/09/2017 M7.0 INCH GRAFTON NH SOCIAL MEDIA
&&
EVENT NUMBER GYX1701302
BROWNLocal storm report, Feb 9, 8:29 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
829 PM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW TURNER 44.26N 70.26W
02/09/2017 M8.0 INCH ANDROSCOGGIN ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1701303
BROWNLocal storm report, Feb 9, 8:44 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
844 PM EST THU FEB 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM SNOW 2 E LEWISTON 44.10N 70.17W
02/09/2017 M11.5 INCH ANDROSCOGGIN ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1701304
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:46 AM EST | Small Craft Advisory | GYX | 17 hr | |
| Feb 10, 3:20 PM EST | Gale Watch | GYX | 26 hr | |
| Feb 10, 3:20 PM EST | Storm Watch | GYX | 26 hr | |
| Feb 10, 3:45 PM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 25 hr |
| Feb 10, 3:45 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 25 hr |
| Feb 10, 6:36 PM EST | Heavy Freezing Spray Advisory | GYX | 5 hr |
Nearby
Wind Chill Advisories in Maine, 2017Wind Chill Advisories in New Hampshire, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.